Don’t Ever Use Turmeric If You’re on Any of The Following Medications

Spread the love

As we know Turmeric is often referred to as a natural cure for almost everything It is known to be the best alternative to pharmaceuticals and other medications because it is a natural substance and doesn’t involve any side effects.

Never underestimate the power of Turmeric. However, a recent research tells us that turmeric is actually able to cause some serious side effects if it is taken in high doses or mixed with other drugs.

What is Turmeric?

“Turmeric” is usually referred to the ground-up root of the turmeric plant. The turmeric was used in India about four thousand years ago, commonly used was used as a spice in cooking and also1 in medicinal and ceremonial occasions.Turmeric is known also today to provide a number of health benefits.

Most of the health benefits are due to the active ingredient found in turmeric, called curcumin. Following a long study, it is found that curcumin has a lot of anti-inflammatory, antioxidant, anticarcinogenic and anti-thrombotic effects.

Because of the many beneficial properties, turmeric is used as an alternative to other drugs or combined with them. This is done in order to avoid the side-effects which are a result of high doses of pharmaceutical drugs. However, as much as turmeric is beneficial it can be very dangerous to take in combination with other drugs, as it can produce a number of dangerous side effects.

Turmeric Side Effects

A number components which contribute to turmeric being so beneficial are exactly the ones that make it harmful when taken in combination with specific medicines. Let’s look at turmeric’s antithrombotic property. That is the property that gives it the ability to reduce blood clots and of course makes it dangerous to be taken combined with blood thinning medication.

Turmeric combined with these sorts of medication makes their effects quite stronger and increase the risk of bleeding. Blood thinning medications are warfarin (Coumadin), clopidogrel (Plavix), and aspirin.

Turmeric also works with drugs that reduce stomach acid. If it is taken combined with these drugs, it can definitely encourage your body’s production of stomach acid. This can lead to nausea, bloating and stomach pain and can cause a serious damage to your esophagus. Drugs that reduce stomach acid include Cimetidine (Tagamet), Famotidine (Pepcid), Ranitidine (Zantac) and Omeprazole.

Turmeric is also very dangerous when taken combined with drugs for diabetes. Turmeric makes the effects of these drugs stronger and it increases the risk of developing low blood sugar. This can result in a number of side effects like shakiness, anxiety, blurred vision, delirium and overall reduced cognitive function.

Turmeric may lead to allergic reactions, as well as outbreaks like hives or rashes. It can cause shortness of breath and anaphylaxis. If you are taking any drugs or medications, or are having allergic symptoms when consuming turmeric we suggest for you to either reduce the amount of turmeric you are consuming or find a different, natural substance to use.

Source: Family Life Goals

Leave a Reply

Your email address will not be published. Required fields are marked *